MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE
Catalog Number IAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the canister had blood within the device but was undamaged.Conclusions: evaluation of the returned catrx revealed a kinked and ovalized device that was unable to be flushed due to coagulated blood.The reported complaint mentioned that aspiration stopped after making a first pass.The kinks and ovalizations were not reported in the complaint; therefore, these damages were likely incidental to the complaint and may have occurred after the procedure.However, if the kinks and ovalizations were present prior to the first pass, this could contribute to the reported inability to continue aspirating.Evaluation of the returned canister revealed a fully functional device.During functional testing, the canister was inserted onto a demonstration engine and was able to generate vacuum pressure within specification.Evaluation of the returned tubing revealed no device issues.During functional testing, fluid was able to be aspirated through the tubing without issue.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra canisters and tubing are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00699; 3005168196-2019-00701.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right coronary artery (rca) using an indigo system catrx aspiration catheter (catrx) and indigo system aspiration tubing (tubing) from an indigo system catrx kit, and a penumbra engine canister (canister).During the procedure, the physician made one pass using the catrx and reported that the aspiration had stopped working.He decided to remove the catrx and tubing from use in the patient and confirmed that there was no aspiration using the system.Subsequently, the physician removed the catrx, tubing, and canister, and completed the procedure using a new catrx, new tubing, and a new canister.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8511254
Report Number3005168196-2019-00700
Device Sequence Number13895066
Product Code DXE
UDI-Device Identifier00814548019703
UDI-Public00814548019703
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K180412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS3
Device Lot NumberS10229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Date Report Sent to FDA01/01/2005